Your browser doesn't support javascript.
loading
Pigmentation by transdermal fentanyl patch
Palliative Care Research ; : 523-528, 2013.
Article in Ja | WPRIM | ID: wpr-374769
Responsible library: WPRO
ABSTRACT
<b>Introduction</b> There has been no case report in which hyperpigmentation developed on the skin area where a transdermal fentanyl patch was applied in a patient. <b>Case report</b> A 43-year-old man with recurrence of postoperative rectal cancer was treated by cetuximab plus irinotecan and panitumumab plus FOLFIRI. For cancer pain, transdermal fentanyl patch (Fentos®) was administered, and radiation from behind was performed. Hyperpigmentation then appeared on the chest and the abdominal skin sites where the patches were applied. The hyperpigmentation nearly disappeared four months after the fentanyl patch was discontinued. <b>Discussion</b> The cause of the pigmentation was possibly due to post inflammatory hyperpigmentation secondary to contact dermatitis. It was desirable to conduct patch test and skin biopsy for making an accurate diagnosis. <b>Conclusion</b> We should pay a careful attention to hyperpigmentation of the skin where a transdermal fentanyl patch is applied.
Key words